Clinical Management of Drug-Induced Dyskinesia in Parkinson’s Disease: Why Current Approaches May Need to Be Changed to Optimize Quality of Life
Citation: Daneault, J., Vergara-Diaz, G. & Lee, S. I. (2016). Clinical Management of Drug-Induced Dyskinesia in Parkinson’s Disease: Why Current Approaches May Need to Be Changed to Optimise Quality of Life. European Medical Journal, 1, 62-69.
Parkinson’s Disease is a complex degenerative disorder which includes both motor and non-motor symptoms. Many patients who take dopamine replacement therapies to treat the motor symptoms of Parkinson’s Disease experience drug-induced dyskinesia.
- Dyskinesia: random, uncontrolled, involuntary muscle movements that are a common side effect of long-term use of dopamine replacement therapies with the most common type occurring when the medication reaches its peak (peak-dose dyskinesia).
Research has shown that 30-50% of patients report experiencing dyskinesia within 5 years of starting treatment for PD and 60-100% of patients report dyskinesia within 10 years. Click here to read the full article.
Our research has been presented in major scientific meetings worldwide
Concensus Conference Reports
See what the experts say about key quality of life issues